Monday, February 18, 2008

Could You Spell That One More Time Please?

My doctor in St. Louis phoned this morning. She went over the ultrasound findings and report and she and other doctor agree that it looks like a large part of my monthly woes is due to a condition called Adenomyosis. Basically endometrial tissue that has grown into the uterine muscle along my scarline. Treatment for this can be hormonal manipulation. Oh fudge, I just can't seem to get away from hormonal manipulation. (slight pause for self pity - can't I ever do this thing right? Okay - I'm good now) I go on Lupron for several months. Fun fun fun. Or - of course, medically induced menopause. Again, she brought up another child issue - speak now or forever hold your peace. Yes, big swirl of emotions there. I am 40 years old and while another child wasn't completely on the horizon of possibilities - I wasn't ready to start facing menopause and absolute total end just yet. That is a wormy can of emotions that I need some time to work on. Particularly because hysterectomy thanks to my Bluterus/Bladderus is basically going to amount to me giving "birth" to my uterus via what would essentially be akin to another csection and a long complicated procedure in which we want to try and lose the "us" and retain the bladder.

I went with the Lupron option for now. I just need some relief for my present condition and more time.

6 comments:

Carrie said...

Thank you for your comment, it was very sweet of you to offer support.

As for the Lupron, I've been on it twice and had no side effects at all. Perhaps a teenie bit headachie but not so you'd really notice. In fact I quite liked being on it, made me quite energetic!
I know this isn't everyone's experience but I'm glad to able to say it isn't always bad.
Hope it goes well for you xx

Larisa said...

The Lupron for ART cycles and the Depot Lupron are two different animals.

I've done both - ART Lupron is cake. Depot Lupron does have significant side effects. For me, they built over the 3 month course, and I suspect you may be on it longer than that.

Hot flashes, headaches, vaginal dryness - those were my big ones. In addition, if you are thinking of cycling after being on it, it suppresses you very, very much and can take no short amount of time to recover.

But, for endo and adenomyosis, it can work wonders. Ask about add back therapy if you will be on it long.

Hope that helps.

loribeth said...

I have no experience with this, but wanted to send you some cyber(((hugs))). One would think you've been through enough already...!!

jp said...

I did lupron depot for endo (following surgery to remove some endometriomas) and I've also done the low dose lupron for ivf.
I agree with Larisa- the depot shots I had the first two months left me feeling pretty good, lots of energy and then the third/fourth/fifth month I had a tough time. Lots of heat flushes and trouble sleeping. At the end of my five months (it was supposed to be six) they gave me some estrace to try to get me some relief.
If you are only going for the three months it hopefully it won't kick you very badly.
Good luck with everything and don't be afraid to tell your doctors if the lupron symptoms become too much.

Sunny said...

I was on Lupron for 9 months. Basically you become just like a menopausal woman. Anything they feel you feel. It wasn't the best time of my life. MAJOR HUGS!

You can go and read more about my life on lupron from the start of my blog!

Elizabeth said...

I was on Depot Lupron for 3 months due to endo, and it wasn't too bad. The worst part was the hot flashes, but they didn't last long. I did have an occasional headache as well. Oh, I did get a UTI from lupron, so watch out for that.